Abuse Of Zolpidem: Withdrawal Syndrome And Abrupt Discontinuation As A Trigger For Seizures

Read full text
Authors: Maria Rita Ferro Rabêlo
Cited by: 0

Abstract

Objective: To analyze, through a literature review, zolpidem abuse, withdrawal syndrome, and seizure risk associated with abrupt discontinuation. Methodology: Narrative literature review based on scientific articles and book chapters. Results: Prolonged and high-dose zolpidem use is associated with dependence and severe withdrawal symptoms, including seizures. Conclusion: Abrupt discontinuation poses significant neurological risks. Objetivo: Analisar, por meio de revisão de literatura, o abuso de zolpidem, a síndrome de abstinência e o risco de convulsões associadas à interrupção abrupta do medicamento. Metodologia: Revisão narrativa da literatura, com busca em artigos científicos, capítulos de livros e periódicos nacionais e internacionais. Resultados: Evidenciou-se que o uso prolongado e em doses elevadas de zolpidem está associado à dependência e a sintomas de abstinência graves, incluindo crises convulsivas. Conclusão: A retirada abrupta do zolpidem representa risco clínico relevante, sendo imprescindível o desmame gradual.

Fields of Study & Subjects

Substance Abuse Treatment and Outcomes Epilepsy research and treatment Sleep and related disorders

Publication details

Journal / source
Zenodo (CERN European Organization for Nuclear Research)
Publication date
13 January 2026
Language
EN